Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 30, 2013, 1:18 AM CDT for Crawford County, Wisconsin. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2013, 1:18 AM CDT (06:18 UTC)
- Expired
- Apr 30, 2013, 2:15 AM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Crawford County, WI
The radar
The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:19 AM CDT | HAIL 2 | 4 S Eastman, WI | |
| Apr 30, 1:35 AM CDT | HAIL 1.75 | 3 Ne Eastman, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS53 KARX 300618
SVRARX
WIC023-300715-
/O.NEW.KARX.SV.W.0008.130430T0618Z-130430T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
118 AM CDT TUE APR 30 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 215 AM CDT
* AT 115 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF PRAIRIE DU CHIEN...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
CRAWFORD COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CROWLEY
RIDGE...STEUBEN...BARNUM...PETERSBURG...PLUGTOWN...BELL
CENTER...GAYS MILLS...MOUNT ZION AND ROLLING GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4313 9118 4316 9114 4317 9114 4327 9104
4343 9076 4342 9067 4322 9066 4299 9107
4300 9109
TIME...MOT...LOC 0617Z 231DEG 20KT 4313 9104
HAIL...1.00IN
WIND...<50MPH
$$
AJ3 follow-up statements
342
WWUS53 KARX 300628
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 AM CDT TUE APR 30 2013
WIC023-300715-
/O.CON.KARX.SV.W.0008.000000T0000Z-130430T0715Z/
CRAWFORD WI-
128 AM CDT TUE APR 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 215 AM CDT...
AT 124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF HARPERS FERRY...OR NEAR HAZEN CORNERS...AND MOVING NORTHEAST AT
25 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING NEAR EFFIGY
MOUNDS...MOVING NORTHEAST AT 25 MPH...AND MAY BECOME SEVERE AS WELL.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
LOCATIONS IMPACTED INCLUDE...
LYNXVILLE...HARRIS RIDGE...CROWLEY RIDGE...SENECA...STEUBEN...
BARNUM...MAPLE RIDGE...MOUNT STERLING AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4313 9118 4316 9114 4317 9114 4327 9104
4343 9076 4342 9067 4322 9066 4299 9107
4300 9109
TIME...MOT...LOC 0627Z 231DEG 20KT 4316 9098
HAIL...1.75IN
WIND...<50MPH
$$
AJ904
WWUS53 KARX 300642
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
142 AM CDT TUE APR 30 2013
WIC023-300715-
/O.CON.KARX.SV.W.0008.000000T0000Z-130430T0715Z/
CRAWFORD WI-
142 AM CDT TUE APR 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 215 AM CDT...
AT 137 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF EASTMAN...AND MOVING NORTHEAST AT 25 MPH. THE SEVERE
THUNDERSTORM DOES APPEAR TO HAVE WEAKENED SOME COMPARED TO WHEN IT
WAS NEAR EASTMAN.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...PUBLIC. GOLF BALL SIZE HAIL WAS REPORTED 3 MILES NORTHEAST
OF EASTMAN AROUND 130 AM.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BARNUM...MAPLE RIDGE...MOUNT STERLING...PETERSBURG...PLUGTOWN...BELL
CENTER...GAYS MILLS...MOUNT ZION AND ROLLING GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4308 9099 4314 9105 4327 9104 4343 9077
4342 9067 4322 9067 4306 9095
TIME...MOT...LOC 0641Z 231DEG 20KT 4321 9090
HAIL...1.25IN
WIND...<50MPH
$$
AJ474
WWUS53 KARX 300656
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
156 AM CDT TUE APR 30 2013
WIC023-300706-
/O.CAN.KARX.SV.W.0008.000000T0000Z-130430T0715Z/
CRAWFORD WI-
156 AM CDT TUE APR 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 4308 9099 4314 9105 4327 9104 4343 9077
4342 9067 4322 9067 4306 9095
TIME...MOT...LOC 0656Z 231DEG 20KT 4326 9081
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:45 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 29, 11:45 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1145 PM CDT MON APR 29 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 324 PM CDT MON APR 29 2013 THE MAIN FOCUS TONIGHT INTO TOMORROW IS ON THE CHANCES FOR THUNDERSTORMS TO GO ALONG WITH HOW WARM IT WILL GET BEFORE A COLD FRONT SWINGS THROUGH TOMORROW. CURRENTLY...A SURFACE COLD FRONT HAS STALLED OUT ACROSS THE REGION FROM NORTH CENTRAL WISCONSIN DOWN INTO EASTERN NEBRASKA WITH A SURFACE LOW TRACKS ALONG THE US/CANADIAN BORDER IN SOUTHERN SASKATCHEWAN. AS THIS LOW TRACKS EAST TONIGHT...THE FRONT WILL TRANSITION TO A WARM FRONT AND LIFT NORTH TOWARD LAKE SUPERIOR BY TOMORROW MORNING. LOW LEVEL MOISTURE TRANSPORT WILL NOSE UP ALONG THE FRONT AND COULD LEAD TO SOME CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY AS A RESULT. MODIFIED 29.18Z RAP SOUNDINGS WITH SURFACE DEW POINTS IN THE MID 50S SHOW ABOUT 1000-1500 J/KG OF 0-3KM MUCAPE POOLING ALONG THIS FRONT AS IT LIFTS NORTH OVERNIGHT. MUCH OF THE DEEP LAYER SHEAR APPEARS TO BE IN THE LOW LEVELS UNDER THE INVERSION AND NOT IN THE ELEVATED PORTIONS OF THE PROFILE. WITH FREEZING LEVELS FAIRLY LOW ALONG THE NORTHERN PERIPHERY OF THE FRONT...EXPECT THAT SOME STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE OVERNIGHT. LARGE HAIL WILL LIKELY BE THE MAIN THREAT DUE TO THE HIGH INSTABILITY AND STABLE BOUNDARY LAYER TO PREVENT THE STRONGEST GUSTS FROM MAKING IT TO THE SURFACE. STRONG SOUTHERLY WINDS AHEAD OF THE MAIN COLD FRONT THAT WILL BE INTO MINNESOTA BY TOMORROW MORNING WILL HELP TO BRING TEMPERATURES UP TOWARD 80 FOR MUCH OF THE REGION. THE 29.12Z NAM/GFS/ECMWF HAVE MERGED ON A SOLUTION WITH THE TIMING OF THE FRONTAL PASSAGE WITH IT GENERALLY EXTENDING FROM NORTH CENTRAL WISCONSIN TOWARD CENTRAL IOWA BY 18Z TOMORROW AND NEAR THE IOWA/MINNESOTA/WISCONSIN TRIPLE POINT BY 00Z WEDNESDAY. THIS TIMING OF THE FRONT COMING THROUGH DURING THE DIURNAL PEAK HEATING IN THE AFTERNOON LEADS TO SOME HIGHER CONFIDENCE IN THINKING THAT THE CONVECTION WILL DEVELOP MAINLY ACROSS SOUTHWEST WISCONSIN AND NORTHEAST IOWA IN THE LATE AFTERNOON AND EARLY EVENING HOURS. ONE CONCERN IS THE 850MB CAP THAT APPEARS TO HOLD ON THROUGH AT LEAST THE EARLY AFTERNOON HOURS. MODEL SURFACE DEW POINTS APPEAR TO AGAIN PLAY A FACTOR IN GENERATING TOO MUCH INSTABILITY AND BREAKING THE CAP BY MID AFTERNOON. THE 29.12Z NAM COMES IN WITH SURFACE DEW POINTS IN THE LOW 60S WHILE MIXED LAYER DEW POINTS COME IN AROUND THE MID TO UPPER 50S AND APPEAR MORE REASONABLE. THIS KNOCKS SURFACE BASED CAPE DOWN FROM AROUND 1000-2000 J/KG WITH NO CIN DOWN TO HAVING ABOUT 500 J/KG OF SBCAPE AND OVER 100 J/KG OF CIN WITH THE LOWER DEW POINTS. THE FORCING ALONG THE FRONT SHOULD BE ENOUGH TO DEVELOP SOME STORMS...BUT THE COVERAGE WILL BE DEPENDENT UPON HOW MUCH OF THE CAP CAN BE ERODED AHEAD OF THE FRONT. DEEP SHEAR IS A LITTLE BETTER ACROSS CENTRAL WISCONSIN AND IS MAINLY UNIDIRECTIONAL SO STORM MODE SHOULD MAINLY BE MULTICELL CLUSTERS OR SOME BOWING SEGMENTS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 324 PM CDT MON APR 29 2013 TUESDAY NIGHT THROUGH THURSDAY THIS FRONT WILL STALL OUT ACROSS SOUTHERN WISCONSIN AND EASTERN IOWA INTO TUESDAY NIGHT WITH IT EVENTUALLY WEAKENING TOWARD WEDNESDAY MORNING. AS THIS OCCURS...THE MAIN MID LEVEL TROUGH WILL START CARVING OUT ACROSS THE CENTRAL PLAINS WITH A STRONG BAND OF FRONTOGENESIS ALIGNING FROM NORTH TO SOUTH ACROSS THE UPPER MISSISSIPPI VALLEY REGION. THIS WILL LEAD TO A PROLONGED PERIOD OF MODERATE TO HEAVY PRECIPITATION...PARTICULARLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WEDNESDAY INTO THURSDAY. PRECIPITATION WILL START OUT AS ALL RAIN ON WEDNESDAY...BUT THEN IS EXPECTED TO COOL ENOUGH TO CHANGE OVER TO ALL SNOW IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA LATE WEDNESDAY NIGHT INTO THURSDAY. THE 29.12Z NAM/GFS AND 29.15Z SREF ALL BACK THIS IDEA...THOUGH THE 29.12Z ECMWF HAS COME BACK IN AS A WARM OUTLIER AND BRINGS THE MOST UNCERTAINTY TO THIS FORECAST. THE WARM LAYER THAT THIS RUN OF THE ECMWF PRODUCES TAKES THE MAIN SNOW BAND FURTHER TO THE WEST AND OUT OF THE FORECAST AREA. THE CONSENSUS...OUTSIDE OF THE ECMWF...WAS TO KEEP THE PRECIPITATION TYPE AS MAINLY SNOW ACROSS SOUTHEAST MINNESOTA AND PORTIONS OF NORTH CENTRAL/EAST IOWA LATE WEDNESDAY NIGHT INTO THURSDAY. SNOWFALL AMOUNTS ARE CURRENTLY FORECAST TO MAINLY BE IN THE 2 TO 4 INCH RANGE...WITH A FEW SPOTS THAT END UP UNDER THE MAIN BAND POTENTIALLY HITTING 6 INCHES OR HIGHER. BECAUSE OF THE ECMWF...CONFIDENCE IS NOT HIGH ENOUGH YET TO PUT OUT A WINTER STORM WATCH...BUT LATER SHIFTS WILL HAVE TO WATCH FOR TRENDS ON THIS BAND AND WHERE IT ENDS UP. THURSDAY NIGHT THROUGH MONDAY THIS PERIOD IS CHARACTERIZED BY LOW CONFIDENCE AS THE LARGE CLOSED LOW OVER THE CENTRAL U.S. IS STILL PRODUCING GREAT SPREAD WITHIN THE NUMERICAL GUIDANCE. THESE ARE TRADITIONALLY HIGH SPREAD SITUATIONS FOR THE MODELS. THUS...USED THE CONSENSUS BLEND AS IS FOR THE PERIOD. THE BIG PICTURE FOR THIS THE PERIOD BEGINS WITH THE STRONG FRONTOGENESIS OVER THE FORECAST AREA WEAKENING WITH TIME AND WARMING BEGINNING. THIS WARMING IS GENERALLY AGREED ON...WHICH WOULD CHANGE ANY SNOW TO RAIN BY SATURDAY. THE LATEST 28.12Z ECMWF SUGGESTS A WARMER SOLUTION TO THE ENTIRE PERIOD WITH ALL RAIN...EVEN IN WESTERN MOST PART OF THE FORECAST AREA. AS THE UPPER LOW SHIFTS EAST/NORTHEAST...A SURFACE LOW DEEPENS AND ROTATES NORTH-NORTHWEST AND ELICITS HEAVY RAINFALL AHEAD OF IT ON THE EAST SIDE OF THE UPPER LOW IN A RICH...OPEN GULF OF MEXICO FLOW. THUS...SOME AREAS WILL SEE 1-2 INCHES OF RAIN INTO THE EARLY WEEKEND...BUT THE BIG PROBLEM IS...WHERE. THE MODEL SPREAD WITH THIS RAINFALL IS FROM KANSAS CITY MO /28.12Z GEM AND GFS/ TO THE LOCAL AREA /28.12Z ECMWF/. IF THE EARLY PORTION OF THE FRONTOGENESIS PRECIPITATION ON WED-THU IS ALL RAIN...THERE COULD BE 4 INCHES OF RAINFALL THIS WEEK BY SUNDAY. THE HIGHEST CONFIDENCE OF THIS OCCURRING LOOKS TO BE NEAR I-35 JUST EAST OF ANY SNOW BAND THAT FORMS. THIS WOULD PROBABLY INCLUDE PARTS OF THE WESTERN FORECAST AREA. BUT...THIS AGAIN IS LOW CONFIDENCE. IT SEEMS THE PATTERN SAYS IT WILL HAPPEN BUT THE LOCATION IS A TOUGH CALL RIGHT NOW. FOR THE SUNDAY AND MONDAY PERIOD...THE LOW SHOULD HAVE LESS AND LESS IMPACT WITH WARMING TEMPERATURES AND MORE SCATTERED SHOWERY WEATHER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1145 PM CDT MON APR 29 2013 SUMMARY...VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING WITH BREEZY SOUTH TO SOUTHWEST WINDS DROPPING DOWN TO THE SURFACE DURING THE MORNING. DETAILS... SHOWERS AND THUNDERSTORMS HAVE FORMED OVER CENTRAL IOWA ALONG A WARM FRONT AS EXPECTED. MODEL GUIDANCE AS WELL AS EXTRAPOLATION WOULD SUGGEST THESE STAY SOUTHEAST OF THE TAF SITES FOR THE MORNING HOURS...THOUGH KLSE COULD GET BRUSHED. AS A RESULT...HAVE MAINTAINED THAT VCSH FOR 09-14Z. ADDITIONALLY...A 40-50 KT JET BETWEEN 1500-2000 FT AGL IS PRESENT AS SEEN ON RADAR VAD WIND PROFILE DATA OVER THE TAF SITES. WITH SOUTHEAST WINDS AT THE SURFACE BEING NORTH OF THE WARM FRONT...LOW LEVEL WIND SHEAR IS OCCURRING. THIS LOW LEVEL WIND SHEAR LOOKS TO PERSIST UNTIL A FEW HOURS AFTER SUNRISE WHEN MIXING CAN TRANSPORT SOME OF THIS WIND TO THE SURFACE AS GUSTS. THESE GUSTS SHOULD REACH 20-30 KT. DURING THE AFTERNOON...A COLD FRONT IS PROGGED TO MOVE THROUGH THE TAF SITES...AROUND 19Z AT KRST AND 23-00Z AT KLSE. THIS FRONT WILL HELP DIMINISH THE GUSTS AND EVENTUALLY SWING WINDS AROUND TO THE NORTHWEST. UNCERTAINTY REMAINS IF ANY STORMS CAN FIRE ON THIS FRONT. IF THEY DO...KLSE WOULD BE THE SITE MORE LIKELY TO BE IMPACTED. BETTER CHANCE FOR RAIN...FOR BOTH TAF SITES...LOOKS TO OCCUR AFTER THE FRONT PASSES...BEGINNING AROUND 02Z. CEILINGS AND VISIBILITIES APPEAR TO STAY VFR... THOUGH. THERE COULD BE SOME THUNDER ACCOMPANYING THE SHOWERS...BUT THE COVERAGE RIGHT NOW SEEMS ISOLATED AT BEST AND THUS CONFIDENCE IS TOO LOW TO MENTION. && .HYDROLOGY... ISSUED AT 324 PM CDT MON APR 29 2013 HEAVY PRECIPITATION RATES ARE EXPECTED WEDNESDAY INTO FRIDAY AS A STORM SYSTEM STALLS ACROSS THE REGION. IF THE PRECIPITATION FALLS MAINLY AS RAIN...THERE IS THE POTENTIAL FOR 1 TO 3 INCHES TO FALL BY FRIDAY...PARTICULARLY IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS ADDITIONAL RAINFALL WILL LEAD TO SOME RISES ON LOCAL RIVERS AND STREAMS WHICH ARE ALREADY SOME WHAT HIGH DUE TO RECENT PRECIPITATION AND THE SPRING SNOW MELT. CONFIDENCE IS NOT VERY HIGH AT THIS POINT WITH WHERE THIS MAIN BAND WILL SET UP OR IF IT WILL END UP AS SNOW...BUT THE GENERAL AREA THAT APPEARS TO TAKE THE BRUNT OF THIS SYSTEM IS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...HALBACH LONG TERM...HALBACH/BAUMGARDT AVIATION...AJ HYDROLOGY...HALBACH
Hazardous weather outlook, Apr 29, 3:52 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 352 PM CDT MON APR 29 2013 IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-301200- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JUNEAU- LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK- 352 PM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE THROUGH THE OVERNIGHT HOURS...PARTICULARLY AFTER MIDNIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE IN THE MORNING AND EARLY AFTERNOON HOURS BUT NOT VERY LIKELY TO OCCUR. THE MAIN CONCERN FOR THUNDERSTORMS WILL BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AN EXTENDED PERIOD OF LIGHT TO MODERATE RAIN LOOKS TO SPREAD ACROSS THE AREA FROM WEDNESDAY INTO SUNDAY. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE DURING THIS TIME. IF SOME PERIODS OF HEAVIER RAIN OCCUR...RIVER LEVELS WOULD RISE AND THE THREAT OF FLOODING WOULD INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-301200- BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOWARD-JACKSON-MITCHELL- MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 352 PM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE THROUGH THE OVERNIGHT HOURS...PARTICULARLY AFTER MIDNIGHT. SEVERE WEATHER IS NOT ANTICIPATED THOUGH A FEW STORMS COULD PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM THE MORNING THROUGH THE EVENING HOURS WITH THE HIGHEST CHANCES FOR STORMS COMING IN THE AFTERNOON HOURS. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS THOUGH SOME SMALL HAIL CAN NOT BE RULED OUT. CONFIDENCE IS INCREASING THAT A BAND OF MODERATE TO HEAVY SNOW MAY DEVELOP WEDNESDAY NIGHT INTO THURSDAY. HOWEVER...WHERE THIS BAND SETS UP IS STILL UNCERTAIN AND COULD FORM ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA OR GO FURTHER WEST. IF THE BAND SETS UP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...2 TO 4 INCHES OF SNOW IS EXPECTED WITH A LOCALIZED BAND POSSIBLY PRODUCING 6 INCHES. IF THE PRECIPITATION DOES NOT FALL AS SNOW...THEN AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN LOOKS TO SPREAD ACROSS THE AREA ON WEDNESDAY AND LINGER INTO SUNDAY. WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE DURING THIS TIME. IF SOME PERIODS OF HEAVIER RAIN OCCUR...RIVER LEVELS WOULD RISE AND THE THREAT OF FLOODING WOULD INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT ANY REPORTS OF HAIL OVERNIGHT AND AGAIN TUESDAY AFTERNOON AND EVENING WOULD BE APPRECIATED. SNOW OBSERVATIONS MAY ALSO BE NEEDED WEDNESDAY NIGHT INTO THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Special weather statement, Apr 30, 12:53 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1253 AM CDT TUE APR 30 2013 IAZ018-019-029-030-300645- CHICKASAW-CLAYTON-FAYETTE-FLOYD- 1253 AM CDT TUE APR 30 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...CLAYTON... FAYETTE AND FLOYD COUNTIES... AT 1246 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM WATERLOO TO PARKERSBURG AND WESTWARD TO INTERSTATE 35...MOVING NORTHEAST AT 40 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND HEAVY RAIN. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER. LOCATIONS THAT MAY BE AFFECTED BY 2 AM INCLUDE... OELWEIN...MAYNARD...STRAWBERRY POINT...MARBLE ROCK...NASHUA AND FAYETTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM TUESDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. AJ
Special weather statement, Apr 30, 1:14 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 114 AM CDT TUE APR 30 2013 WIZ054-300645- CRAWFORD- 114 AM CDT TUE APR 30 2013 ...STRONG THUNDERSTORMS EXPECTED IN CRAWFORD COUNTY... AT 111 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAZEN CORNERS...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM. IF THE THUNDERSTORM INTENSIFIES FURTHER...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. LOCATIONS THAT MAY BE AFFECTED INCLUDE... EASTMAN...KICKAPOO INDIAN CAVERNS...CROWLEY RIDGE...HARRIS RIDGE...STEUBEN AND SENECA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM TUESDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHWEST WISCONSIN. AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:25 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.